Drawing up insulin | allnurses

Drawing up insulin

  1. 0 Hi guys, I need some advice. When drawing up the insulin I know to draw from the regular-fast acting first and then from the NPH or long acting last. I understand how to add them and such, my problem is that when I am drawing up the NPH I keep drawing up one unit over. I tried three times in check off and each time drew one unit over-so frustrating!!! ANd with mixed insulin we cannot adjust the dose after drawn, right? So any advice would be great. I started slowing down at 10 units, I needed 15, then when I started pulling the plunger i went right over to 16. I will check off for sub q tomorrow-hope I get this down!!
  2. Visit  mom35 profile page

    About mom35

    From 'dallas tex'; Joined Feb '08; Posts: 492; Likes: 161.

    2 Comments so far...

  3. Visit  Lyssi1712 profile page
    1
    I have drawn up insulin I don't know how many times over the past 2 years and I know what you're talking about. The only advice I can give is start draw it up slowly. When I'm doing it, I make sure I'm in a well lit area and I hold the syringe close to my face so I can see it well. One thing I do is when I'm almost there, I hold the plunger at the syringe so I have more control. Hope this helps!

    Alyssa
    mom35 likes this.
  4. Visit  mom35 profile page
    0
    Yes, that helps greatly and I passed my insulin subcutaneous check-off-thankyou!


Nursing Jobs in every specialty and state. Visit today and find your dream job.

Visit Our Sponsors
Top
close
close